Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Diabetic, on treatment for fatty liver and hepatomegaly, have itching and burning in scrotum area, prescribed tacrolimus. Will it harm me?

I am 35 yrs old, male with diabetes. I was having itching and burning sensation in my scrotum area for the last two months. My doctor gave many creams but they all were making the condition worse. So ultimately he asked me to apply tacrolimus 0.03 % ointment which has given some relief. Due to excessive drinking for many years, my liver has been affected – fatty and hepatomegaly for which treatment is going on like abstinence from alcohol, vitamins etc. I have read that tacrolimus is used orally to suppress the immune system in organ transplant patients. So, my question is whether topical use of tacrolimus ointment harm me ?? I mean my immune system is weak because of previous malnutrition and alcohol (not drinking anymore), so will this topical tacrolimus weaken the immune system further and I have also read that it can also harm the liver ?? Do these things happen only with oral or intraveinous use of tacrolimus or can topical application also weaken the immune system and harm the liver OR is it safe ??
Asked On : Sun, 16 Sep 2012
Answers:  1 Views:  112
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
Diabetologist 's  Response

Dear Mr Divir

you are very correct , it was drug used for Immune suppression. But topical preparation ( skin ointment) can be used for Atopic Dermatitis ( It is a type of allergic dermatitis). Better reconfirm with your treating doctor , if necessary you can take a Dermatologist opinion also in this regard. But while applying there should not be broken skin , it may get absorbed and systemic side effects may be more. treatment with this topical drug should not be more than 6 weeks.

Do not get panic , this topical preparation may not cause immune suppression .

take care

Answered: Mon, 17 Sep 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor